MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Scar Tissue (2060)
Date of Event 07/14/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2010 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex (device #1).Per operative notes, ¿the hernia sac was identified and excised.A ventralex mesh (device #1) was placed using sutures.¿ on (b)(6) 2011 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with excision of ventralex mesh (device #1) and implant of biological mesh.Per operative notes, ¿a large hernia sac was identified, opened and dissected.The small bowel adherent to hernia sac were taken down.The small bowel also adherent to prior mesh was taken down.The prior mesh was excised along with hernia sac.A biological mesh was placed using prolene sutures.¿ on (b)(6) 2012 - patient was diagnosed with recurrent incarcerated incisional hernia with small bowel obstruction thereby underwent open repair with excision of biological mesh and implant of xenmatrix (device #2).Per operative notes, ¿the hernia sac was identified, dissected and opened.The obstructed small bowel was reduced back to abdomen.The hernia sac was excised.Multiple adhesions of old mesh were lysed.The biological mesh was removed.A xenmatrix mesh was placed using prolene sutures.¿ on (b)(6) 2014 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of sepramesh ip (device #3).Per operative notes, ¿the scar was excised.The hernia defect was identified above the prior defect with small bowel were reduced.The hernia sac was excised.A sepramesh ip (device #3) was placed and sutured.The bowel adherent to prior mesh and pelvis were lysed.The old mesh was left below the new mesh.The old mesh (device #2) was intact.The closure was done using prolene sutures.¿ on (b)(6) 2016 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of bard flat mesh (device #4) and sepramesh ip (device #5).Per operative notes, ¿the adhesions were lysed.The hernia defect incarcerated with omentum was identified, opened and reduced the omentum back to abdomen.The defect on both right and left side.The right sided hernia defect was repaired using bard flat mesh (device #4) and sutured.The left sided hernia defect was repaired using sepramesh ip (device #5) and sutured.¿ on (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard flat mesh (device #6).Per operative notes, ¿the hernia defect was identified, opened and dissected free.A bard flat mesh (device #6) was placed using prolene sutures.¿ on (b)(6) 2019 - patient was diagnosed with incarcerated incisional hernia and adhesions thereby underwent open repair with lysis of adhesions and repair with sutures.Per operative notes, ¿the hernia sac was identified with incarcerated bowel and omentum were reduced back to abdomen.The hernia sac was excised.Extensive lysis of adhesions was performed and repaired with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2011) is considered to be a best estimate.This emdr was submitted to represent the bard/davol xenmatrix (device #2).An additional supplemental emdrs submitted to represent the bard/davol mesh ¿ ventralex (device #1), sepramesh ip (device #3), bard flat mesh (device #4), sepramesh ip (device #5) and bard flat mesh (device #6).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22336714
Report Number1213643-2025-00524
Device Sequence Number9126133
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380(17)131214(10)HUVL0708
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2013
Device Catalogue Number1161015
Device Lot NumberHUVL0708
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale
Patient Weight204 KG